Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 25, NWS Corpus Christi, TX

March 9, 2021

NWS Corpus Christi, TX issued this small craft advisory at Mar 9, 2021, 2:28 PM CST. It took effect at Mar 9, 2021, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 2:28 PM CST (20:28 UTC)
In effect from
Mar 9, 2021, 6:00 PM CST
Expired
Mar 10, 2021, 6:00 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

919 
WHUS74 KCRP 092028
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
228 PM CST Tue Mar 9 2021

GMZ270-275-100430-
/O.NEW.KCRP.SC.Y.0025.210310T0000Z-210310T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
228 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 25 
  knots and seas 5 to 7 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 6 PM this evening to 6 AM CST Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
2 follow-up statements
120 
WHUS74 KCRP 100324
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
924 PM CST Tue Mar 9 2021

GMZ270-275-101200-
/O.CON.KCRP.SC.Y.0025.000000T0000Z-210310T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
924 PM CST Tue Mar 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Southeast winds around 20 knots with gusts up to 25 knots
  and seas 5 to 7 feet expected. 

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANM
630 
WHUS74 KCRP 101203
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
603 AM CST Wed Mar 10 2021

GMZ270-275-101315-
/O.EXP.KCRP.SC.Y.0025.000000T0000Z-210310T1200Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
603 AM CST Wed Mar 10 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have weakened over the offshore waters this morning.
Mariners operating small craft should exercise caution throughout
the day as southeasterly winds will range from 15-20 knots.

$$

TC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:20 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 9, 11:20 AM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1120 AM CST Tue Mar 9 2021

.AVIATION...

CIGs have lifted to VFR levels this morning across the eastern TAF
sites and the western TAF sites are expected to do the same over
the next hour or two. Cloud bases are expected to remain at VFR
levels through this afternoon and evening, then lowering to MVFR
levels overnight across much of S TX. VFR levels resume by mid
morning Wed. SE winds gusting to 20-30kts are expected through
this afternoon, especially closer to the coast. Winds are expected
to decrease but remain elevated tonight, which will help inhibit
fog development. Wind gusts up to 20-30kts return by mid to late
Wed morning.

&&

.PREV DISCUSSION... /Issued 537 AM CST Tue Mar 9 2021/

AVIATION...

Low stratus will continue to result in borderline IFR/MVFR
ceilings for the inland TAF sites through mid-morning. Fog will
continue to result in periods of LIFR visibility restrictions at
KALI/KVCT as well. Southeast winds will then increase to 15-20
knots with gusts of 25 to 30 knots during the afternoon hours.
This increase in winds should allow for ceilings to mix up to VFR
at all TAF sites by late morning.

PREV DISCUSSION... /Issued 354 AM CST Tue Mar 9 2021/

SHORT TERM (Today through Wednesday)...

This morning's GOES-16 water vapor imagery indicates broad WSW
flow in place above the central US. At the surface, an area of
pressure is developing in the Northern Plains and an area of high
pressure is centered over the Southeast. This is resulting in ESE
to SE winds across South Texas. The return flow is helping to
advect additional moisture and contributing to the development of
fog and low stratus this morning. The fog and low stratus are
expected to continue shortly after daybreak and then begin to mix
out. However, partly to mostly cloudy skies are expected to linger
into the early afternoon hours.

Today will mark the beginning of a warming trend with highs in
the upper 70s along the coast and low to mid 80s across the Brush
Country. The surface pressure gradient over South Texas is
expected to strengthen today and tonight which will result in
surface winds increasing to 15 to 25 MPH this afternoon. Winds are
expected to remain elevated tonight which will should result in
enough mixing to inhibit fog development. The mixing and onshore
flow should also result in overnight lows being around five
degrees warmer tonight.

Tomorrow is expected to be even warmer with highs in the 80s
across much of the CWA and near 90 across the western Brush
Country. Moderate to strong onshore flow will continue to advect
low level moisture into the area and result in humidity
increasing, particularly along the coast.

LONG TERM (Wednesday Night through Monday)...

Weak upper level ridging will maintain our quiet weather as we head
through the work week. Meanwhile, an upper level low will dive south
towards the Baja coast towards the end of the work week. At the
surface, a deepening low pressure across the Plains will tighten our
pressure gradient leading to breezy conditions for much of the long
term. Temperatures will continue to warm through the week with the
Brush Country reaching 90 degrees each afternoon through the middle
of the weekend. Persistent onshore flow and a 30-35 knot LLJ will
steadily increase moisture through the work week ahead of our next
cold front. It's possible we see patchy sea fog develop late this
week as dewpoints climb due to continued warm moist onshore flow.
For now, didn't include in the forecast as we will have to see how
quickly the shelf waters warm this week. In addition to the fog, a
few streamer showers may be possible Friday as the LLJ strengthens
beneath the cap.

Looking at this weekend, upper level ridging shifts off to the east
as an upper level low lifts across the Plains towards the Midwest.
An associated cold front will swing across the state in response to
this upper level system. Timing has slowed a bit with the recent
guidance. The GFS and ECMWF are in fairly good agreement with the
boundary nearing the Northern Brush Country late Saturday night and
pushing offshore during the early afternoon hours Sunday. Rain
chances will increase late Saturday night and begin to taper off
Sunday evening. Instability will trend up over the weekend. However,
a stout cap will limit our convective chances. For now, continued a
mention of a slight chance of thunderstorms over the weekend.
Offshore flow in the wake of the front will quickly switch back to
onshore Monday morning which will allow for temps to begin to warm
back up after a cooler Sunday. There is potential for another
boundary next week.

MARINE...

Onshore flow around 10 knots this morning will strengthen to 15 to
20 knots by this evening and remain elevated through Wednesday.
This will result in seas steadily increasing today and tomorrow.
Small Craft Advisories will likely be needed for portions of the
coastal waters beginning as early as tonight and these conditions
are expected to continue through much of the week. Moderate to
strong onshore flow will continue as we head into next weekend.
There is potential for sea fog to develop on Friday as warm, moist
air flows over the cooler shelf waters. Rain chances will begin
to increase late Saturday night as a cold front approaches the
region. Isolated thunderstorms will be possible along the
boundary. Rain chances will decrease Sunday afternoon/evening as
the front pushes offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  63  82  66  79  /   0   0   0  10  10
Victoria          77  60  79  65  79  /   0   0  10  10  10
Laredo            84  64  90  65  91  /   0   0   0   0   0
Alice             81  62  87  65  85  /   0   0   0  10   0
Rockport          75  63  77  66  77  /   0   0  10  10  10
Cotulla           84  63  90  65  89  /   0   0   0   0   0
Kingsville        80  62  85  66  84  /   0   0   0  10   0
Navy Corpus       76  64  78  66  74  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Mar 9, 4:14 AM CST, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
414 AM CST Tue Mar 9 2021

TXZ229>234-239>247-342>347-442-443-447-101015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
414 AM CST Tue Mar 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy fog will be possible along the Coastal Bend this morning.

There is a Moderate Risk of rip currents today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There will be a Moderate Risk of rip currents on Wednesday.

There will be a slight chance of thunderstorms on Saturday night and
Sunday. Severe thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
414 AM CST Tue Mar 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Winds and seas are expected to increase today and tonight. Small
Craft Advisories may be needed for portions of the coastal waters
as early as tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisory conditions are likely across much of the
coastal waters Wednesday through the weekend.

There will be a slight chance of thunderstorms over the coastal
waters on Saturday night and Sunday. Severe thunderstorms are not
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.